Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 322, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 5, 2004, 5:59 AM CDT for Maverick County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 5:59 AM CDT (10:59 UTC)
- Expired
- Oct 5, 2004, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2556 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 051104
FFWSAT
TXC323-051400-
/X.NEW.KEWX.FF.W.0023.041005T1059Z-041005T1400Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
559 AM CDT TUE OCT 5 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
MAVERICK
* UNTIL 900 AM CDT
* AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER MAVERICK COUNTY. MOVEMENT
WAS EAST AT 5 TO 10 MPH. RAINFALL RATES OF 1.5 TO 2 INCHES AN HOUR
WERE BEING INDICATED BY DOPPLER RADAR.
* THE STORM PRODUCING VERY HEAVY RAIN WILL CONTINUE TO IMPACT EAGLE
PASS...EL INDIO AND NORMANDY.
HOME EVACUATIONS ARE OCCURRING IN EAGLE PASS ACCORDING TO THE SHERIFFS
OFFICE.
LAT...LON 2835 10030 2836 10013 2907 10015 2905 10038
2907 10066
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 5:07 AM CDT, 52 minutes earlier.
Area forecast discussion, Oct 5, 5:07 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 AM CDT TUE OCT 5 2004 .UPDATE... MESOSCALE CONVECTIVE VORTEX (MCV) HAS DEVELOPED OVER MAVERICK COUNTY. SWIRL AND FEEDER BANDS PROMINENT ON KDFX RADAR. THIS INDICATES LIKELIHOOD OF HEAVY RAINS OVER MAVERICK COUNTY FOR THE NEXT COUPLE OF HOURS. && .PREV DISCUSSION... VERY WET SCENARIO NEXT SEVERAL DAYS. WILL POST FLASH FLOOD WATCH FOR ENTIRE CWA THROUGH 4 PM WEDNESDAY. WATCH WILL LIKELY NEED TO BE EXTENDED INTO THURSDAY. FRONTAL BOUNDARY ACROSS THE HILL COUNTRY... GOOD MOISTURE SUPPLY...AND UPPER LEVEL IMPULSES WILL COMBINE TO PRODUCE THE FLASH FLOOD AND FLOOD THREAT. A SURFACE WAVE DEVELOPING ON THE FRONT ONCE IT MOVES INTO THE GULF THURSDAY WILL AGGRAVATE THE HEAVY RAIN POTENTIAL THEN. WEATHER IMPROVEMENT SHOULD START FRIDAY WITH QUITE PLEASANT CONDITIONS IN STORE FOR EARLY NEXT WEEK. THE WET WEATHER WILL SUPPRESS TEMP RANGES THROUGH FRIDAY. COOLER NIGHTS EARLY NEXT WEEK WITH HIGHS NEAR NORMAL. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/13
Hazardous weather outlook, Oct 5, 5:41 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 541 AM CDT TUE OCT 5 2004 TXZ171>173-183>194-202>209-217>225-228-061100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 541 AM CDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM WEDNESDAY FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A SERIES OF UPPER LEVEL DISTURBANCES IN THE WESTERLY FLOW ALOFT WILL INTERACT WITH TROPICAL MOISTURE ADVECTING NORTHWARD FROM THE WESTERN GULF OF MEXICO TO PRODUCE HEAVY RAINFALL. OUTFLOW BOUNDARIES AND A WEAK FRONTAL BOUNDARY OVER CENTRAL TEXAS WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY. RAIN CHANCES WILL DIMINISH FRIDAY AS TROPICAL MOISTURE SHIFTS EASTWARD INTO SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Oct 5, 3:56 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 AM CDT TUE OCT 5 2004 TXZ183>185-202-203-217-218-228-050851- DIMMIT-EDWARDS-KINNEY-MAVERICK-REAL-UVALDE-VAL VERDE-ZAVALA- 356 AM CDT TUE OCT 5 2004 ...FLASH FLOOD WARNING IN EFFECT UNTIL 500 AM FOR VAL VERDE COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 615 AM FOR MAVERICK COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 645 AM FOR KINNEY COUNTY... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNTIL 4 PM WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Oct 5, 5:02 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT TUE OCT 5 2004 TXZ183>185-202-203-217-218-228-051100- DIMMIT-EDWARDS-KINNEY-MAVERICK-REAL-UVALDE-VAL VERDE-ZAVALA- 502 AM CDT TUE OCT 5 2004 ...FLASH FLOOD WARNING HAS EXPIRED FOR VAL VERDE COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 615 AM FOR MAVERICK COUNTY... ...FLASH FLOOD WARNING IN EFFECT UNTIL 645 AM FOR KINNEY COUNTY... A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY UNTIL 4 PM WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:58 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Oct 5, 1:55 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Oct 5, 3:12 AM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 5, 3:45 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 5, 6:41 AM CDT | Flash Flood Warning | EWX | Kinney | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.